Alert archive / Illinois / Wind Advisories in 2025
Wind Advisory 7, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Mar 28, 2025, 1:14 PM CDT for 29 counties in Illinois. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2025, 1:14 PM CDT (18:14 UTC)
- Expired
- Mar 28, 2025, 7:39 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
All 29 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Coles County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 15 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
725 WWUS73 KILX 281814 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 114 PM CDT Fri Mar 28 2025 ILZ027>031-036>038-040>057-061>063-290200- /O.NEW.KILX.WI.Y.0007.250328T1814Z-250329T0200Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark- Including the cities of Bloomington, Winchester, Tuscola, Havana, Mattoon, Galesburg, Champaign, Marshall, Charleston, Danville, Canton, Toulon, Decatur, Paris, Rushville, Taylorville, Shelbyville, Petersburg, Peoria, Normal, Beardstown, Lincoln, Springfield, Eureka, Pekin, Sullivan, Monticello, Jacksonville, Greenup, Lacon, Clinton, and Urbana 114 PM CDT Fri Mar 28 2025 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, east central, and west central Illinois. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Auten
4 follow-up statements
881 WWUS73 KILX 281947 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 247 PM CDT Fri Mar 28 2025 ILZ027>031-036>038-040>057-061>063-290200- /O.CON.KILX.WI.Y.0007.000000T0000Z-250329T0200Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark- Including the cities of Normal, Beardstown, Havana, Taylorville, Pekin, Toulon, Tuscola, Petersburg, Bloomington, Peoria, Clinton, Urbana, Shelbyville, Lacon, Galesburg, Greenup, Marshall, Charleston, Danville, Winchester, Lincoln, Sullivan, Springfield, Eureka, Paris, Decatur, Canton, Jacksonville, Champaign, Monticello, Rushville, and Mattoon 247 PM CDT Fri Mar 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, east central, and west central Illinois. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Patchy blowing dust is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 37
323 WWUS73 KILX 282116 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 416 PM CDT Fri Mar 28 2025 ILZ027>031-036>038-040>057-061>063-290200- /O.CON.KILX.WI.Y.0007.000000T0000Z-250329T0200Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark- Including the cities of Lincoln, Springfield, Jacksonville, Galesburg, Eureka, Bloomington, Champaign, Normal, Charleston, Urbana, Mattoon, Havana, Canton, Paris, Greenup, Petersburg, Monticello, Decatur, Clinton, Winchester, Beardstown, Shelbyville, Taylorville, Toulon, Tuscola, Rushville, Marshall, Sullivan, Danville, Pekin, Lacon, and Peoria 416 PM CDT Fri Mar 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with scattered gusts over 50 mph. * WHERE...Portions of central, east central, and west central Illinois. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest wind gusts will occur east of I-55. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Geelhart
322 WWUS73 KILX 282214 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 514 PM CDT Fri Mar 28 2025 ILZ041>057-061-290200- /O.NEW.KILX.DU.Y.0001.250328T2214Z-250329T0100Z/ /O.CON.KILX.WI.Y.0007.000000T0000Z-250329T0200Z/ Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar- Shelby- Including the cities of Lincoln, Springfield, Jacksonville, Champaign, Charleston, Mattoon, Urbana, Havana, Paris, Petersburg, Monticello, Decatur, Clinton, Winchester, Beardstown, Shelbyville, Taylorville, Tuscola, Sullivan, and Danville 514 PM CDT Fri Mar 28 2025 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust. For the Wind Advisory, southwest winds 20 to 25 mph with occasional gusts over 50 mph. * WHERE...Areas centered along the I-72 corridor east to Danville, and as far south as a Shelby to Edgar County line. * WHEN...For the Blowing Dust Advisory, until 8 PM CDT this evening. For the Wind Advisory, until 9 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Some roads have experienced brief closures due to blowing dust, including I-72. West to east oriented roadways will be most susceptible to dust, especially in rural areas where farm activity has been taking place recently. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ILZ027>031-036>038-040-062-063-290200- /O.CON.KILX.WI.Y.0007.000000T0000Z-250329T0200Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Cumberland-Clark- Including the cities of Normal, Toulon, Canton, Rushville, Marshall, Galesburg, Eureka, Bloomington, Pekin, Greenup, Lacon, and Peoria 514 PM CDT Fri Mar 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with occasional gusts over 50 mph. * WHERE...Portions of central, east central, and west central Illinois. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...In rural areas where there has been recent farm activity, a few locations may see reduced visibility due to blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Geelhart
621 WWUS73 KILX 290039 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 739 PM CDT Fri Mar 28 2025 ILZ041>057-061-290145- /O.CAN.KILX.WI.Y.0007.000000T0000Z-250329T0200Z/ /O.EXP.KILX.DU.Y.0001.000000T0000Z-250329T0100Z/ Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar- Shelby- Including the cities of Lincoln, Springfield, Jacksonville, Champaign, Charleston, Mattoon, Urbana, Havana, Paris, Petersburg, Monticello, Decatur, Clinton, Winchester, Beardstown, Shelbyville, Taylorville, Tuscola, Sullivan, and Danville 739 PM CDT Fri Mar 28 2025 ...WIND ADVISORY IS CANCELLED... ...BLOWING DUST ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Winds have significantly lowered as clouds moved into the area. As a result, the threat of low visibility from blowing dust has diminished. $$ ILZ027>031-036>038-040-062-063-290145- /O.CAN.KILX.WI.Y.0007.000000T0000Z-250329T0200Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Cumberland-Clark- Including the cities of Normal, Toulon, Canton, Rushville, Marshall, Galesburg, Eureka, Bloomington, Pekin, Greenup, Lacon, and Peoria 739 PM CDT Fri Mar 28 2025 ...WIND ADVISORY IS CANCELLED... While some wind gusts near 35 mph will linger a bit longer in a few areas, winds will diminish a bit overall. However, breezy conditions will continue the remainder of the evening. $$ Geelhart
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Mar 28, 12:45 PM CDT, 29 minutes earlier. Its key messages:
- Windy and warm weather will prevail today...with southwesterly wind gusts increasing to 35-40mph and afternoon highs soaring to around 80 degrees.
- A storm system will trigger thunderstorms across central Illinois Sunday afternoon and evening. There is an Enhanced Risk (level 3 of 5) for severe weather everywhere east of the Illinois River.
Area forecast discussion, Mar 28, 12:45 PM CDT, 29 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 1245 PM CDT Fri Mar 28 2025 .KEY MESSAGES... - Windy and warm weather will prevail today...with southwesterly wind gusts increasing to 35-40mph and afternoon highs soaring to around 80 degrees. - A storm system will trigger thunderstorms across central Illinois Sunday afternoon and evening. There is an Enhanced Risk (level 3 of 5) for severe weather everywhere east of the Illinois River. && .UPDATE... Issued at 1110 AM CDT Fri Mar 28 2025 Current forecast is looking good for the rest of the day. Light showers that are over northern parts of the CWA will continue to move east into early this afternoon. HiRes guidance continues to show precip continuing to dissipate through the afternoon and with the current forecast showing this, no big update is planned. Only adjustments made was to clean up pops/wx grids for the rest of the day. Remaining forecast parameters look fine. Auten && .SHORT TERM...(Today through Saturday) Issued at 349 AM CDT Fri Mar 28 2025 08z/3am surface analysis shows a warm front lifting northward through central Illinois. Widely scattered thunderstorms have developed along/near the front...primarily along/east of a Galesburg...to Lincoln...to Marion line. While this main band of scattered convection will shift eastward into Indiana by dawn, a stray shower or thunderstorm cannot be ruled out north of the I-70 corridor until the boundary departs into the southern Great Lakes by late morning. After that, am expecting windy, dry, and very warm weather for the balance of the day. Given a tightening pressure gradient and the presence of a 45-50kt 850mb jet, wind gusts approaching advisory criteria are anticipated. The 00z HRRR shows gusts generally in the 35-40mph range, while the HREF ensemble mean gusts are also around 40mph. The 00z NBM indicates a 30-50% chance of gusts greater than 35mph, but only a 10-15% chance of exceeding 45mph. As a result, will forecast gusts of around 40mph and will not issue a Wind Advisory. Thanks to the strong S/SW winds and increasing amounts of sunshine, high temperatures will soar into the upper 70s and lower 80s. Wind gusts of 25-30mph will continue through the evening and into the first part of the overnight before gradually decreasing toward dawn. Gusts will once again increase during the day Saturday, but will mostly remain in the 20-25mph range...with isolated gusts up to 30mph along the I-57 corridor. Conditions will initially be dry this evening: however, models are indicating a band of showers advecting northeastward out of the Ozarks late tonight into Saturday. Based on model consensus, it appears much of the precip will remain focused east of I-55 where PoPs increase to likely on Saturday. Further west, only scattered showers are anticipated. Due to increased cloud cover and showers, highs will be several degrees cooler than today in the upper 60s and lower 70s. Barnes .LONG TERM...(Sunday through Thursday) Issued at 349 AM CDT Fri Mar 28 2025 The main weather story will be the severe weather risk on Sunday. As has been advertised by the past several model runs, low pressure is expected to track somewhere through the Midwest and interact with an increasingly unstable/sheared environment to trigger strong to severe thunderstorms. The 00z Mar 28 models are in much better agreement with the track of the low from near Kansas City Sunday morning to Lake Huron by Sunday night. With surface dewpoints increasing to 60-65F ahead of the low and its associated cold front, the NAM is showing SBCAPEs reaching 1500-2000J/kg by peak heating. In addition, 0-6km bulk shear increasing to 50-60kt and mid-level lapse rates steepening markedly...all point to the potential for a significant severe weather episode from Illinois/Indiana southward to the western Gulf Coast. At this point, it appears supercell thunderstorms will develop along the advancing cold front between the Mississippi River and Illinois River around midday, then track E/NE across central Illinois during the afternoon and perhaps into the early evening. The cells may eventually congeal into a line: however, exactly how quickly this process unfolds is still unknown. Given favorable instability and kinematics, all severe modes will be in play...including damaging wind gusts, large hail, and tornadoes. Stay tuned to later forecasts for updated information as the CAMs begin to get a better handle on the mesoscale details and timing. Once the cold front passes Sunday evening, the severe weather risk will come to an end and a much cooler airmass will arrive. After highs well into the 70s on Sunday, readings will only reach the upper 40s and lower 50s on Monday. As high pressure builds into the region and winds decrease, radiational cooling will allow lows to drop into the upper 20s and lower 30s Monday night. After that, temperatures will quickly moderate to near or above normal values and the next significant chance for rain will arrive Tuesday night into Wednesday. Barnes && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1245 PM CDT Fri Mar 28 2025 VFR conditions will prevail at all TAF sites the rest of the day, through the evening and into the overnight hours. A weather system will spread precip into the area tomorrow morning with showers expected and MVFR cigs and vis with the showers. At first, MVFR conditions will be with showers, but then cigs below 3kft will become predominate during the late morning hours. South-southwest winds will be quite gusty this afternoon, with all sites reaching 35-40kts. Wind speeds decrease during the evening and overnight hours and remain lower tomorrow with wind direction being more southerly. Auten && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 28, 4:20 AM CDT, 8 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 420 AM CDT Fri Mar 28 2025 ILZ027>031-036>038-040>057-061>063-066>068-071>073-291200- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 420 AM CDT Fri Mar 28 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Today and tonight. Strong southwesterly winds will gust 35-40mph today. Travel may become difficult for high-profile vehicles on east-west oriented roadways. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe thunderstorms are expected on Sunday. There is an Enhanced Risk (level 3 of 5) for severe weather everywhere east of the Illinois River...and a Slight Risk (level 2 of 5) for locations along and west of the Illinois River. At this time, it appears the primary time frame will be during the afternoon and early evening. All severe hazards will be possible...including damaging wind gusts, large hail, and tornadoes. Stay tuned to later forecasts for details regarding this potentially significant severe weather event. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barnes
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 12:31 AM CDT | Special Weather Statement | ILX | Cass, Menard | 29 min |
| Mar 28, 1:09 AM CDT | Special Weather Statement | ILX | Cass | 36 min |
| Mar 28, 5:14 PM CDT | Blowing Dust Advisory | ILX | Cass, Champaign, Christian, Coles, DeWitt, Douglas and 12 more | 3 hr |
Nearby
Wind Advisories in Illinois, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.